MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BD7TCDF4L
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Device Contamination with Body Fluid (2317); High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with an ez steer and excessive carbonization occurred.The doctor noticed the impedance rising abruptly and took off the catheter to check the tip.In this way, he noticed a lot of carbonization of the distal electrode.He also reported a difficulty in cleaning the electrode so that it would be free of any remaining of material.The customer¿s initial report of carbonization/char was not considered to be mdr reportable.Char is a physical phenomenon of radiofrequency ablation and can be a normal result of the ablation process.The presence of char does not by itself represent a serious injury, nor is it necessarily the result of a device malfunction.On 19-nov-2024, additional information was received indicating the system did not present any error messages.There was no problems with temperature or flow.The patient was anticoagulated.Additionally, the physician considered the charring to be excessive.Based on the physician¿s opinion, the event was reassessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with an ez steer and excessive carbonization occurred.The doctor noticed the impedance rising abruptly and took off the catheter to check the tip.In this way, he noticed a lot of carbonizations of the distal electrode.He also reported a difficulty in cleaning the electrode so that it would be free of any remaining of material.Additional information was received indicating the system did not present any error messages.There was no problems with temperature or flow.The patient was anticoagulated.Additionally, the physician considered the charring to be excessive.Device investigation details: a picture was received for evaluation following johnson & johnson medtech's procedures.According to pictures provided by the customer, a clot was observed in the tip of the catheter, also the tip was observed bent.However, impedance issue cannot be determined based on the photos provided.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint condition were identified.The customer complaint was confirmed based on the picture received.The device has not been returned for analysis and a root cause is unable to be assigned based on the current evidence.If the device is received in the future, the product investigation will be performed and updated accordingly, and any action will be taken if necessary.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with an ez steer and excessive carbonization occurred.The doctor noticed the impedance rising abruptly and took off the catheter to check the tip.In this way, he noticed a lot of carbonization of the distal electrode.He also reported a difficulty in cleaning the electrode so that it would be free of any remaining of material.Additional information was received indicating the system did not present any error messages.There was no problems with temperature or flow.The patient was anticoagulated.Additionally, the physician considered the charring to be excessive.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation on 29-jan-2025.Visual inspection, microscopic examination, temperature, and impedance test of the returned device were performed following j&j procedures.According to pictures provided by the decontamination center; char residues were observed at the bottom of the dome in the transition between the dome and the first ring; however, during the visual analysis of the returned device in the lab, no char residues were identified.A temperature and impedance test was performed, and no issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The high impedance, char, thrombus and clot issues reported by the customer were confirmed.The loss of char, thrombus, or clot residues could be related to the decontamination process; however, this could not be conclusively determined.The potential cause of the issue could not be conclusively determined.The instruction for use contain the following recommendations: in the event of a generator cutoff (impedance or temperature), the catheter must be withdrawn and the tip electrode cleaned of coagulum before rf energy is re-applied.Use only sterile saline and gauze pad to clean the tip; do not use excessive force to advance or withdraw the catheter.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
EZ STEER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20839361
Report Number2029046-2024-03878
Device Sequence Number3730085
Product Code LPB
UDI-Device Identifier10846835002515
UDI-Public(01)10846835002515(17)270410(10)31299062M
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBD7TCDF4L
Device Lot Number31299062M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer12/12/2024
01/29/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date01/03/2025
02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown